Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 69, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Oct 28, 1995, 1:53 AM EDT for Duplin County, North Carolina. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Oct 28, 1995, 1:53 AM EDT (05:53 UTC)
- Expired
- Oct 28, 1995, 2:41 AM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Duplin County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 280553 RRA SVRMHX NCC061-079-147-280645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 153 AM EDT SAT OCT 28 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL NORTH CAROLINA ...DUPLIN COUNTY...GREENE COUNTY...PITT COUNTY AT 151 AM WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS ACROSS GREENE AND DUPLIN COUNTIES MOVING EAST AT 25 MPH. THE STORMS OVER DUPLIN COUNTY WILL BE PASSING THROUGH THE EASTERN PART OF DUPLIN COUNTY FROM ALBERTSON SOUTH TO TO CYPRESS CREEK AROUND 230 AM. THE STORMS IN GREENE COUNTY NEAR SNOW HILL WILL BE MOVING ACROSS A LARGE PART OF PITT COUNTY INCLUDING THE GREENVILLE AREA BEFORE 230 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. RVT/JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 8:55 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 27, 8:55 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
855 PM EDT FRI OCT 27 1995
ALL DRESSED UP AND NO PLACE TO GO. AMS RMNS PRMD BUT CNVRGNC RMNS TO
OUR W. ISOLD LGT SHWRS CONT OVR FA WI STG MST SSW FLO. WNDS BLOWG 20
TO 25 ATTM AND SHUD CONT TO INCRS TO 35 KTS AS LO LVL GRAD TITENS
AHD OF FNT...SO WL CONT GALE ON CSTL WTRS. TORN BOX CONTS OVR WRN
SXNS OF FA SO WL CONT TO KP AN EYE ON THE SITUATION. NOT MUCH ELSE
TO SAY THAT HASNT BEEN SAID ALRDY. CGG
.MHX...GALE WARNING CSTL WTRS.
SCA SNDS.The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:53 AM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 48 min |
| Oct 28, 2:14 AM EDT | Severe Thunderstorm Warning | MHX | Onslow | 46 min |
| Oct 28, 2:29 AM EDT | Tornado Warning | MHX | Onslow | 31 min |
| Oct 28, 2:45 AM EDT | Severe Thunderstorm Warning | MHX | Craven | 45 min |
| Oct 28, 2:54 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones | 51 min |
| Oct 28, 3:03 AM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.